Severe Relapse of Vaccine-Induced Guillain–Barré Syndrome After Treatment With Nivolumab

imageCancer immunotherapy with checkpoint inhibitors may result in neuromuscular immune-related adverse reactions, including Guillain–Barré syndrome (GBS)-like disease. On the other hand, checkpoint inhibitor therapy may result in exacerbation of underlying autoimmune diseases such as myasthenia gravis and multiple sclerosis. We present a patient who developed a severe and fatal relapse of postvaccination GBS after he was treated with nivolumab, a monoclonal antibody directed to programmed death–1 (PD-1), during a GBS treatment-related fluctuation. We recommend that caution be exercised in starting treatment with PD-1 inhibitors in the acute stage or early in the recovery period of GBS.

Read More...

Related Articles

Responses

Your email address will not be published. Required fields are marked *